Louisiana, 2003

Damaging Wind in Louisiana, November 18, 2003

November 18, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 17, 2:30 PM CST, 10 hours 10 minutes earlier.

Area forecast discussion, Nov 17, 2:30 PM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST MON NOV 17 2003

.DISCUSSION...

UPDATED ZONES TO REMOVE MENTION OF SEVERE FOR THE WESTEN ZONES
BEHIND THE BAND OF SHOWERS AND THUNDERSTORMS. ALSO REMOVED THE
TORNADO WATCH 954 FOR THOSE COUNTIES AND PARISHES NOT IN
THREAT REGION. INCLUDED TORNADO WATCH 957 IN CENTRAL LA
ZONES. LEFT FLOOD WATCH IN FOR THE REMAINDER OF
TONIGHT...IE THIS MORNING...SINCE RAINFALL CONTINUED TO FALL OVER
MUCH OF THE WATCH AREA THAT WAS IN EFFECT.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH FOR TONIGHT LAC031-085-081-069-013-049-127-
     043-021-059
OK...NONE.
TX...FLOOD WATCH FOR TONIGHT TXC073-005-347-419-405-403

&&

6
Hazardous weather outlook, Nov 17, 12:00 PM CST, 12 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON NOV 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE FOUR
STATE REGION THIS AFTERNOON AND OVERNIGHT. LOW LEVEL WINDS ARE
BACKED ENOUGH SUCH THAT THERE IS A DISTINCT THREAT OF TORNADOES
ACROSS THE FOUR STATE REGION THROUGH TONIGHT.  WHILE LARGE HAIL AND
DAMAGING WIND GUSTS WILL ALSO ACCOMPANY SEVERE THUNDERSTORMS THROUGH
TONIGHT...PERHAPS A BIGGER THREAT WILL EXIST ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR IN THE FORM OF FLOODING RAINFALL. TWO TO FOUR
INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS OF SIX
TO EIGHT INCHES ACROSS EAST CENTRAL TEXAS AND NORTH CENTRAL
LOUISIANA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL MOVE EAST OUT OF THE AREA BY LATE IN THE DAY
TUESDAY...WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND ESPECIALLY OVERNIGHT
TONIGHT.

The radar

The Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bienville

When
November 18, 12:40 AM CST
Where
Bienville County, Arcadia
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.550, -92.917

Trees and power lines toppled across the region.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5338122.